One Month of Mirena and feeling defeated

I had the mirena coil inserted a month ago due to my excessive heavy bleeds during periods which led to blackouts and fainting incidents on more than one occasion. Having taken the advice of my gynaecologist, I opted to have it put in despite my reservations. I have not stopped bleeding since and after one month I feel like I want to rip it right out of my body. I am so exhausted and drained. It hasn't helped that I have started a new job and am working 11 and 12 hour days with this ongoing period, breasts so sore that I physically cry out with pain when I undress at night and numerous other side effects such as nausea, regular headaches, Complete lack of sex drive and general weakness I am just about ready to call it a day and ask for it to be removed. Has anybody else experienced anything like this? I feel very alone in my fight against this hidden illness right now.

6 Replies

oldestnewest
  • Hi I believe everybody's experience of the mirena to be very different but I also bled for about a month after insertion, then it finally tapered off. 2nd and 3rd months I had a period, still painful but not as heavy. Then after that each month just spotting. Last 2 months no bleeding just slight pmt. The breast tenderness that was unbearable initially also got easier each month and now have none. I too thought I had made a terrible mistake having it put in but now am so happy with it. I know it will not settle for everyone but please give it time, I know it's bad for now xxx

  • Hi.

    I had the Mirena coil fitted in February because I have really heavy bleeding during my periods. I have to say, it has really helped. I Get slight bleeding when I wipe myself every month, that's my period now, and apparently the bleeding is suppose to stop altogether after 6 mths. A month isn't really long enough to determine if it's working or not, you need to give it a bit longer. Anyway in 6 weeks you need to see your GP to make sure it's all fitted correctly, that it's where it should be and the strings are hanging correctly, so discuss your concerns with her then, at this appointment.

    Lisa xx

  • Hi, mine took ten months to settle it was put in during a lap it's not a quick fix sorry :( they will probably tell you to give it a bit longer. I've had mine 4 years now and no bleeding after those first few months anyway. Hope it settles for you

  • Hi I have just had the Mirena coil removed after 5 months. I no longer could cope with the side effects. My gynaecologist was not sympathetic at all and I had to ask my GP to remove it. I had it inserted to deal with suspected endometriosis and I agreed without doing much research. After starting to suffer from all kinds of side effects - brain fog, anxiety, hair loss, migraine - I could go on, I decided to do some research online and came up with very mixed results. In a lot of cases it did work but in just as many it didn't and there are have been numerous lawsuits in the USA in relation to the Mirena Coil. Since I had it removed 2 weeks ago a lot of the side effects have disappeared and some have reduced. I have noticed my pain has got worse but I can cope with that better without the other side issues. I have become so disillusioned by the NHS that I am attending a private Hospital on Tuesday to try to get some resolution to this. Please please don't feel as if you are on your own. If you can't cope with the coil ask for it to be removed.

  • You are not alone. I had mine taken out at the walk in clinic 2 days ago after only having it for a month. I couldn't cope any more. It started off ok but a few days after insertion under general after a biopsy the pain was increasing to a point where I blacked out had to be carried home couldn't talk see straight in fact it was the worst endo pain I've ever had and that's saying something. I have a stomach ulcer which has worsened due to the pain killers. I had to have time off work which I can't afford and the other side effects were intolerable; rash, prickly heat, breasts enlarged and extremely tender, bloating with a stomach so sore I had to wear elastic waist bands and dizziness that was frightening. My body obviously had a bad reaction to it. The gyne was great and v sympathetic but I have talk to my consultant on Monday and dreading it. I don't want any more intervention I just want to try to manage the endo with pain killers and healthy lifestyle until menopause which hopefully is approx 5 years away.

    Look after yourself and don't feel alone. You are not

  • I have had the mirena in for one month and the days. I experienced the same exact things you did! Emotional roller coasters, extreme exhaustion, painful breasts, bloating, hair loss....I can't do it any more! I'm getting it out tomorrow. I can't wait :) I'm a little nervous about the "crash"...but at least I know what to expect and I know it will end!!!!

You may also like...